Alert archive / Oklahoma / Tornado Warnings in 2007

Tornado Warning 48, NWS Norman, OK

May 7, 2007Bryan County, Oklahoma

NWS Norman, OK issued this tornado warning at May 7, 2007, 9:05 PM CDT for Bryan County, Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2007, 9:05 PM CDT (02:05 UTC)
Expired
May 7, 2007, 9:30 PM CDT
In force
25 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Bryan County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:12 PM CDTHAIL 1Achille, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 080206
TOROUN
OKC013-080230-
/O.NEW.KOUN.TO.W.0048.070508T0205Z-070508T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 930 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES WEST OF
  ACHILLE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ALBANY...BENNINGTON...
  BLUE...BOKCHITO...CALERA...COLBERT...HENDRIX...KEMP...UTICA AND
  WADE.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3387 9659 3372 9634 3395 9594 3416 9610

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 2:50 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, May 7, 2:50 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT MON MAY 7 2007

.DISCUSSION...

MESO SURFACE ANALYSIS SHOWS A NEARLY STATIONARY OUTFLOW BOUNDARY
EXTENDING BETWEEN PARIS TEXAS AND DUNCAN OKLAHOMA WITH A
THUNDERSTORM COMPLEX NORTH OF THE BOUNDARY BUT EXITING THE AREA. AN
ASSOCIATED MCV NEAR PAULS VALLEY HAS A ELONGATED DEFORMATION ZONE
STRETCHING FROM ADA TO LAKE TEXOMA AND THE DALLAS/FORT WORTH
METROPLEX. SO IT APPEARS THAT ATOKA AND BRYAN COUNTIES STAND AT
LEAST A CHANCE OF MORE RAIN/TSTMS THIS AFTERNOON AND POSSIBLY INTO
THE EVENING. WILL CONTINUE TO EVALUATE THIS POTENTIAL FOR THE NEXT
1-2 HRS WITH A POSSIBLE EXTENSION TO THE FLASH FLOOD WATCH
FORTHCOMING. HOWEVER...THE CURRENT WATCH RUNS THROUGH 6 PM...WHICH
MAY BE SUFFICIENT.

OTHERWISE...THE FOCUS FOR MORE RAIN IN THE NEXT 24 HRS APPEARS TO BE
SHIFTING EVER SO SLOWLY WESTWARD. THE NEARLY STATIONARY SHORTWAVE
TROUGH OVER WEST TEXAS IS SUPPORTING SCATTERED -TSRA NEAR ITS
ASSOCIATED STATIONARY FRONT RUNNING FROM CHEROKEE OKLAHOMA TO NEAR
HOBART...CHILDRESS...TO SOUTH OF LUBBOCK...WITH WEAK PRESSURE FALLS
OVER NEW MEXICO...CLOSER TO THE UPPER TROUGH AXIS.

SHORT RANGE MODELS SHOW MID/HIGH LEVEL Q-VECTOR CONVERGENCE
EXPANDING ACROSS NEW MEXICO OVERNIGHT WITH LOWER/MID LEVEL
FRONTOGENESIS AND ISENTROPIC UPGLIDE INCREASING NEAR AND NORTH OF
THE EXISTING FRONTAL LOCATION WHICH IS FORECAST TO REMAIN NEARLY
STATIONARY. EXPECT THE INCREASING LIFT TO BE ACCOMPANIED BY THE LOW
LEVEL JET WHICH DEVELOPS OVER WEST TEXAS THE FIRST HALF OF THE NIGHT
BEFORE EXPANDING OVER THE AREA EARLY TUESDAY...WITH DEVELOPING
CONVECTION NEAR AND SOUTH OF INTERSTATE 10 IN TEXAS AT THIS TIME
POSSIBLY MODULATING THE CONVECTION.

WITH UNCERTAINTIES IN THESE SMALL SCALE FEATURES AND THE MODELS
SHOWING THE GREATEST QPF OVER AN AREA WHERE ANTECEDENT CONDITIONS
ARE LESS FAVORABLE FOR SIGNIFICANT RUNOFF IN THE SHORT TERM...WE
WILL PROBABLY HOLD OFF IN ISSUING A DIFFERENT FLASH FLASH FLOOD
WATCH FOR SOUTHWESTERN SECTIONS OF THE FORECAST AREA TONIGHT AND LET
THE EVENING SHIFT RE-EVALUATE.

EXPECT CONVECTION ON MULTIPLE TIME AND SPACE SCALES TO AFFECT MUCH
OF THE FORECAST AREA TUESDAY WITH THE POTENTIAL FOR MORE HEAVY RAIN.
THE MODELS THEN CONTINUE A SLOW MIGRATION OF THE UPPER TROUGH AND
ASSOCIATED FRONTAL BOUNDARY WITH DEEP MOISTURE AND A WEAK CAP LIKELY
PREVAILING THROUGH THE NEXT 72-84 HRS. 5-DAY QPF FROM THE HPC HAS A
BULLSEYE OF NEARLY 8 INCHES OF RAIN NEAR WICHITA FALLS WITH AN AXIS
OF LESSER AMOUNTS BUT STILL VERY HIGH AMOUNTS RUNNING ALONG AND NEAR
INTERSTATE 44. THESE AMOUNTS SEEM REASONABLE GIVEN THE EXISTING
MODEL SOLUTIONS. HOWEVER...THE UPPER LOW NEAR ARIZONA IS FORECAST TO
BECOME SURROUNDED BY WEAK STEERING CURRENTS WITH MESOSCALE FEATURES
LIKELY DICTATING WHERE HEAVY RAIN DEVELOPS...SO CONFIDENCE IS NOT
PARTICULARLY HIGH...BUT THE POTENTIAL EXISTS FOR THESE AMOUNTS TO
AFFECT SOMEONE BEFORE THE END OF THE WEEK. FEEL ITS BEST TO HOLD OFF
ON ANY FLASH FLOOD WATCHES AT THIS TIME AND TAILOR THEM TO SHORT
TERM WEATHER FEATURES AS THEY BECOME EVIDENT.

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  78  64  79 /  50  60  50  50
HOBART OK         63  76  59  78 /  60  60  50  50
WICHITA FALLS TX  67  78  65  79 /  50  60  50  50
GAGE OK           56  74  55  77 /  30  50  40  40
PONCA CITY OK     64  77  62  79 /  40  50  50  50
DURANT OK         69  82  68  82 /  50  40  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR OKZ025>032-039>048-
     050>052.

TX...FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR TXZ086-088>090.

JAMES
Hazardous weather outlook, May 7, 8:35 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT MON MAY 7 2007

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
835 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS WESTERN NORTH TEXAS AND A LARGE PART OF SOUTHERN AND EASTERN
OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM HOLLIS... TO
NORMAN... TO PRAGUE.

TIMING...
SEVERE WEATHER POTENTIAL WILL EXIST FROM NOW THROUGH THE OVERNIGHT
HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER AND FLOOD OPERATIONS
THROUGH TONIGHT.

DISCUSSION...
THUNDERSTORMS SUNDAY NIGHT AND EARLIER TODAY HAVE LEFT OUTFLOW
BOUNDARIES ACROSS SOUTHERN OKLAHOMA AND INTO NORTH TEXAS.
THUNDERSTORMS HAVE DEVELOPED ALONG ONE OUTFLOW BOUNDARY FROM
NORTHEAST INTO NORTH CENTRAL TEXAS THIS EVENING. THESE STORMS ARE
EXPECTED TO MOVE INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. AVAILABLE INSTABILITY... AND FAVORABLE LOW-LEVEL VERTICAL
SHEAR NORTH OF THE SURFACE BOUNDARY... WILL SUPPORT THE POTENTIAL
FOR LARGE HAIL UP TO THE SIZE OF GOLFBALLS... AND POSSIBLY A FEW
TORNADOES.

SOUTH TO SOUTHEASTERLY WINDS WILL INCREASE ABOVE THE SURFACE
TONIGHT... LEADING TO REDEVELOPMENT OF SCATTERED TO NUMEROUS
THUNDERSTORMS FARTHER WEST... OVER PARTS OF SOUTHWESTERN OKLAHOMA
AND WESTERN NORTH TEXAS. THESE THUNDERSTORMS WILL TRACK NORTHEAST
OVERNIGHT... ACROSS AREAS THAT ARE... OR WILL BE... SATURATED BY
EARLIER RAINFALL. THERE WILL BE A CONTINUING POSSIBILITY OF LARGE
HAIL OVERNIGHT... IN ADDITION TO THE INCREASING POTENTIAL FOR HEAVY
RAIN AND FLOODING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY RESULT IN FLOODING AS STORMS MOVE OVER AREAS
THAT HAVE EXPERIENCED HEAVY RAIN THE PAST FEW DAYS.

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO BECOME GRADUALLY LESS LIKELY... AND
LESS SEVERE... AS THE WEEK PROGRESSES.  AT THIS TIME... IT APPEARS
THAT THE WEEKEND WILL BE FREE OF STORMS.

OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN FOR SEVERAL DAYS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

24/2

In the hours before

Special weather statement, May 7, 8:24 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT MON MAY 7 2007

OKZ051-052-080200-
BRYAN OK-MARSHALL OK-
824 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF CARTWRIGHT AT
824 PM CDT...MOVING NORTHEAST AT 30 MPH.  IF THIS STORM REMAINS ON
THE CURRENT PATH...IT WILL ENTER FAR SOUTHWEST BRYAN COUNTY AROUND
845 PM.  THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS AND VERY HEAVY RAINFALL.

PEOPLE IN BRYAN AND MARSHALL COUNTIES...INCLUDING THE CITY OF
DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:42 PM CDTSevere Thunderstorm WarningOUNBryan48 min
May 7, 9:28 PM CDTSevere Thunderstorm WarningOUNBryan37 min
May 8, 5:27 AM CDTFlood WatchOUNAtoka, Beckham, Blaine, Bryan, Caddo, Canadian and 37 more55 hr
May 8, 8:13 AM CDTFlash Flood WarningOUNGrady, McClain3 hr
May 8, 8:13 AM CDTFlash Flood WarningOUNCleveland, Oklahoma3 hr
May 8, 8:34 AM CDTFlash Flood WarningOUNCanadian3 hr
May 8, 5:28 PM CDTSevere Thunderstorm WarningOUNTillman32 min
May 8, 6:01 PM CDTSevere Thunderstorm WarningOUNKiowa44 min
May 8, 6:53 PM CDTSevere Thunderstorm WarningOUNComanche52 min
May 8, 6:56 PM CDTFlash Flood WarningOUNKiowa3 hr

Nearby

Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.